MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMC3636C150TU
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Insufficient Information (4580)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A valiant captivia vamc3636c150tu stent graft was intended to be implanted during the endovascular treatment of a 70mm taa.It was noted that the patient had a previous ascending arch repair with a descending thoracic component.It was reported that during the index procedure the first valiant captivia stent graft (vamf3232c200tu serial # (b)(6) was placed with minimal resistance and deployed successfully.However the second valiant captivia stent graft (vamc3636c150tu, serial# (b)(6) went to the mid external iliac and had resistance.When the physician pushed the device the artery clamped down on the delivery system and the nose cone and the outer graft cover gap was longer on the fluoroscopy image.The physician attempted to pull the device back and encountered increased resistance and continued to try to remove the device but with no success.The patient's blood pressure started falling and the physician immediately placed a reliant balloon and carried out a retroperitoneal incision to repair the left external iliac artery.The physician identified that the artery was stuck in the gap between the nose cone and the delivery s ystem and looked like it inside out stuck in the graft.The physician replaced the external iliac artery with an 8mm non-mdt graft.The procedure was completed by implanting another valiant captivia stent graft (vamc3434c150tu , serial# (b)(6).Post the index procedure the patient was stable.The patient received 2 units of blood to restore the amount of blood lost during the procedure.The patient was doing well post-procedure.Per the physician the cause of the event was that the patient's access artery was borderline in diameter and got caught in the delivery system between the graft and the nose cone.It was conformed that the the delivery system was normal when taken out of the box.No additional sequelae were reported and the patients is fine.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19556654
Report Number9612164-2024-02865
Device Sequence Number6806409
Product Code MIH
UDI-Device Identifier00643169346857
UDI-Public00643169346857
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberVAMC3636C150TU
Device Catalogue NumberVAMC3636C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/18/2024
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale